Article Text

PDF

Visual after-effects associated with the use of high-resolution visual display units.
  1. D L Smerdon and
  2. H E Willshaw
  1. Birmingham and Midland Eye Hospital.

    Abstract

    A long-lasting visual after-effect associated with the use of a high-resolution green visual display unit (VDU) is described in eight normal volunteers. Its duration to a standard VDU exposure is measured. It is related to the McCollough effect and is thought to be either a fatiguing of green colour-coded edge-detectors or an associative phenomenon. A reduction or loss of the usual foveal peak of the critical flicker frequency (CFF) to red is also described.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.